MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT OPEN FINE JAW TYPE X; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT OPEN FINE JAW TYPE X; ULTRASONIC SURGICAL DEVICE
Model Number TB-0009OFX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the wiper jaw of the thunderbeat open fine jaw type x broke when the nurse was wiping off dirt.The issue occurred about eight hours after starting the therapeutic pancreatectomy procedure.The customer confirmed the metal part of the wiper jaw was the broken insertion part.A similar device was used to complete the procedure.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.During device evaluation at olympus, it was found the complaint was confirmed and the insert was broken at the seesaw pin position.The gripping section had fallen off and the broken insert was not defective.A fracture surface analysis of the broken insertion part was performed for the grasping part dropout.The fracture was considered to be a ductile fracture caused by strong stress.The starting point could not be confirmed.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to d10 for information inadvertently left out of previous report.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Replication testing was performed to determine if the insertion portion broke due to high stress.A force of 37.0n was applied to the electrode, which caused the insertion portion to break and the grasping section to detach.The state of breakage of the insertion portion was compared between the product used for replication testing and the complaint product.The results showed that both products broke at the seesaw pin position.Based on the results of the investigation and replication testing, force was applied to the distal end of the electrode during cleaning of the tissue pad using gauze.A definitive root cause cannot be identified.The event can be detected/prevented by following the instructions for use which state: - "should any crack, scratch, deformation, split, protrusion, or partial separating be observed on the probe tip, grasping section, tissue pad, insertion section, the surface of the transducer, transducer cord, or transducer plug, do not use them and replace the damaged instrument or the transducer with a spare.Using a damaged device may cause burns due to abnormal output or high-frequency (rf bipolar) current leakage or breakage of the probe tip, the tissue pad, and the grasping section." - "when cleaning the grasping section or the probe tip during treatment, wipe it with a soft object such as a piece of gauze or a brush if a body fluid or tissue gets burnt onto it.Do not attempt to scrape it with a hard object such as a scalpel or the tip of tweezers.Otherwise, the grasping section, the metal-exposed area around it, the tissue pad, a coated surface, or the probe tip may be scratched and damaged, which may lead to the damaged part falling off inside the body cavity." olympus will continue to monitor field performance for this device.

Brand Name
THUNDERBEAT OPEN FINE JAW TYPE X
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17791899
Report Number9614641-2023-01360
Device Sequence Number12635114
Product Code GEI
UDI-Device Identifier04953170394577
UDI-Public04953170394577
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0009OFX
Device Lot Number26K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/25/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESG-400 GENERATOR.; TD-TB400 THUNDERBEAT TRANSDUCER.; USG-400 ULTRASONIC GENERATOR.
Patient SexMale